Jump to content

direfly: Intro. / question joint pain


direfly

Recommended Posts

Hi - 

 

I joined the forum many years ago and have come back over the years at different times to read/learn; this is my first time posting.

 

I began taking antidepressants 24 years ago - was cycled on many different options/combinations early on. There were also a number of times I tried to come off too quickly with poor results. I thought I would never be able to come off because each time I tried it was horrible, and I ended up having to restart again (though I knew it was likely withdrawal).

 

In March of 2020, I began tapering. At that time, I was was taking fluvoxamine, trazodone, and buspirone. I began tapering off fluvoxamine, then trazodone, and finally buspirone - currently finishing tapering off buspirone and on a very small dose. Supplementing with omega 3's and magnesium. 

 

It's been 18 months, and I understand that was likely still too fast. Seem to be over the brain zaps and some of the more intense symptoms that were present initially, though it's still emotionally difficult at times. Currently, having joint pain which increased around the time of the trazodone taper and has continued. I'm trying to wrap my head around whether the joint pain can be related to withdrawal?? Or whether this is a separate thing that's going on?  My main question is whether joint pain can be/is typically related to withdrawal?

 

Thank you for any info. Also, I'm very grateful for this website!

 

 

  • March 2020, fluvoxamine, buspirone, trazodone - began taper
  • February 2021, finished fluvoxamine taper
  • July 2021, finished trazodone taper
  • September 2021 - finishing buspirone taper, current 1 mg
  • 9/19/21 finished buspirone taper
Link to comment
  • Administrator

Welcome, @direfly

 

I don't think anyone can answer your question about joint pain. Going off any one drug can cause joint pain as a withdrawal symptom. You have only recently finished the trazodone taper. If you did these tapers back to back, the joint pain could be from fluvoxamine withdrawal, trazodone withdrawal, a combination, or some other condition, such as not enough exercise or arthritis or a medical joint condition.

 

What do you do for exercise?

 

If you continued to taper through brain zaps, etc., you might well have compounded your susceptibility to withdrawal symptoms.

 

Many people find fish oil and magnesium supplements helpful, see

 

https://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

 

https://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

You might try a little bit of one at a time to see how it affects you.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Hello Direfly. Yes when I tapered trazodone I had joint paint. When I completed a trazodone taper and I had joint pain afterwards in withdrawal. I found that I had some joint swelling in my ankles, knees, back, shoulder and more. This caused the joints to ache. Other med tapers may do the same. I'm tapering another med so I continue to have this. I believe once I'm med free this symptom will go away eventually. Be well. Marie.

10/13--10/14 Ambien. Started tapering 1/14  Jumped 10/14.  Done.                                                                              

3/14        7.5 Remeron  still taking this.                              

2/14         75 Trazodone   -    Tapered by dry cutting all the way down.

1/16        4 mg Trazodone  -  Jumped. Bad mistake. Got hit with late withdrawal 6 weeks later. Reinstated.

4/16        Reinstated 1 mg, updose to 2 mg Trazodone

2/19        .04 Trazodone. Walked off.  Done.

10/3/19  Started 7.5 Mirtazapine taper cut to .073 gram weight, pill weighs .076

4/5/20    New Mirtazapine Taper - Compound Liquid 7.35 mg April '20, 7.25 mg May, 7.05 mg June, 6.99 mg June, 6.78 mg July, 6.57 mg Aug, Sept 6.35 mg, Sept 6.24 mg, Sept 6.21 mg, Oct 5.99 mg, Oct 5.90 mg, Oct 5.70 mg.

1/11/21 6.05 mg Messed up taper due to syringe change. Must remember the 1 ml syringe contains 1.5mg! 1/16/21 5.99 mg

2/21 5.75 mg, 3/21 5.6 mg, 4/7 5.45, 4/14 5.30, 5/12 5.15, 5/25/21 4.99 mg, 6/29 4.87 mg, 7/14/21 4.74 mg, 8/5 4.62 mg 8/17 4.5 mg, 8/30 4.38 mg,9/16 4.26 mg,10/9 4.14 mg, 10/23 4.05 mg, 11/6 3.96 mg,11/17 3.87mg.***Jan 22 Liquid was changed/couldn't tolerate***Changed back to pills. Feb 22/3.9 mg, 2/17/22 3.8 mg, 3/23 3.7 mg, 4/7 3.6 mg, 5/10 3.5mg,6/10/22 3.4 mg, 7/4 3.3 mg, 7/25 3.2 mg.  *Taking Vit D and Multi-Vit.

 

Link to comment
  • 5 months later...

Hello- checking back in after awhile. Thank you to those who responded to my question many months ago.
 

I’m now off all meds, and the joint pain comes and goes but is not as intense as previously, thankfully. Taking fish oil and magnesium and exercising regularly. 
 

I’m so happy to be off medication but finding work related stress to be quite difficult/almost intolerable. Wishing I could take time to recover in a low stress environment but needing to support myself as well. I’m so worried everything will fall apart because of extreme difficulty handling stress right now and emotions magnified.
 

Have briefly thought about medication again but know that’s not a great answer, and I worked for so long to be medication free. 

  • March 2020, fluvoxamine, buspirone, trazodone - began taper
  • February 2021, finished fluvoxamine taper
  • July 2021, finished trazodone taper
  • September 2021 - finishing buspirone taper, current 1 mg
  • 9/19/21 finished buspirone taper
Link to comment
  • Administrator

@direflyGood news that your pain is easing.

 

As far as handling stress, when you aren't able to change your environment,  as most of us aren't these days, you may find some help with these non-drug coping skills: 

 

Non-drug techniques to cope with emotional symptoms

 

If you're able to take even just a day or two off every now and then, that can really help. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy